Mathematical Biosciences and Engineering, 2015, 12(6): 1157-1172. doi: 10.3934/mbe.2015.12.1157

Primary: 92C50, 35C07; Secondary: 35K57.

Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

A data-motivated density-dependent diffusion model of in vitro glioblastoma growth

1. School of Mathematical & Statistical Sciences, Arizona State University, Tempe, AZ 85287-1804
2. School of Mathematics and Statistical Sciences, Arizona State University, Tempe, AZ 85281

Glioblastoma multiforme is an aggressive brain cancer that is extremely fatal. It is characterized by both proliferation and large amounts of migration, which contributes to the difficulty of treatment. Previous models of this type of cancer growth often include two separate equations to model proliferation or migration. We propose a single equation which uses density-dependent diffusion to capture the behavior of both proliferation and migration. We analyze the model to determine the existence of traveling wave solutions. To prove the viability of the density-dependent diffusion function chosen, we compare our model with well-known in vitro experimental data.
  Article Metrics
Download full text in PDF

Export Citation

Article outline

Copyright © AIMS Press All Rights Reserved